Alert archive / Kansas / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Mar 10, 2026, 11:02 PM CDT for Douglas County, Franklin County, Osage County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 11:02 PM CDT (04:02 UTC)
- Expired
- Mar 11, 2026, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
260
WGUS53 KTOP 110402
FFWTOP
KSC045-059-139-110800-
/O.NEW.KTOP.FF.W.0001.260311T0402Z-260311T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
1102 PM CDT Tue Mar 10 2026
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Southeastern Douglas County in east central Kansas...
Northern Franklin County in east central Kansas...
Southeastern Osage County in east central Kansas...
* Until 300 AM CDT.
* At 1102 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ottawa, Baldwin City, Wellsville, Centropolis, Pomona,
Williamsburg, Quenemo and Melvern.
This includes Interstate 35 between mile markers 157 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3874 9534 3887 9506 3865 9507 3845 9551
3843 9554 3843 9555 3843 9558 3843 9569
3843 9576 3858 9569
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
981
WGUS73 KTOP 110755
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
255 AM CDT Wed Mar 11 2026
KSC045-059-139-110805-
/O.EXP.KTOP.FF.W.0001.000000T0000Z-260311T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas KS-Franklin KS-Osage KS-
255 AM CDT Wed Mar 11 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING
FOR SOUTHEASTERN DOUGLAS, NORTHERN FRANKLIN AND SOUTHEASTERN OSAGE
COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3874 9534 3887 9506 3865 9507 3845 9551
3843 9554 3843 9555 3843 9558 3843 9569
3843 9576 3858 9569
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 5:44 PM CDT, 5 hours 18 minutes earlier. Its key messages:
- Thunderstorms become likely (60-80% chance) in east central KS this evening, mainly along and south of I-35. Some of these could pose a risk for primarily hail and wind, then flooding overnight.
- Thursday brings widespread elevated fire danger to the area.
- Temperatures turn cooler Wednesday, then trend warmer to the end of the week, followed by a brief return to winter early next week.
Area forecast discussion, Mar 10, 5:44 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Topeka KS 544 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - Thunderstorms become likely (60-80% chance) in east central KS this evening, mainly along and south of I-35. Some of these could pose a risk for primarily hail and wind, then flooding overnight. - Thursday brings widespread elevated fire danger to the area. - Temperatures turn cooler Wednesday, then trend warmer to the end of the week, followed by a brief return to winter early next week. && .DISCUSSION... Issued at 246 PM CDT Tue Mar 10 2026 Northern stream trough has developed across the Rockies today while a closed low slowly moves across northern Mexico. At the surface, low pressure has been slowly moving across the forecast area. The cold front appears to be about halfway across as of 19z, along a line from Salina to Hiawatha, just barely west of MHK. Gusty south winds have helped temperatures surge into the low to mid 80s ahead of the front, while locations behind it have seen much lighter winds and are stuck in the 50s and 60s. Focus has been on severe thunderstorms potential later today. CAMs seem to be in decently good agreement on storms firing along the front near the I-35 corridor, with some differences in timing. The NAM Nest has the earliest initiation time around 00z, with some others holding off until closer to 02-03z. SBCAPE ahead of the front is forecast to be 2000-3000 J/kg with 40-50 kts of effective shear, plenty sufficient for severe storms. If development occurs on the early side of the guidance, that would provide a very narrow window for surface-based storms. For this reason, can't entirely rule out the possibility of a tornado with the initial development of storms along the front, but that window of opportunity would end quickly once they interact with each other and congeal into a line. Additionally, the longer storms hold off this evening past sunset, the more we lose our instability at the surface with storms more likely becoming elevated. There is still 1500-2500 J/kg of MUCAPE to work with in that more probable scenario. This would present more of a hail and wind threat at the onset. Eventually, with shear being oriented parallel to the front, any storm hazards would transition more to a flood concern as we get into the overnight hours as storms backbuild potentially over some of the same places that recently received more rainfall. Some post-frontal storms may move through overnight, particularly south of I-70, although these would have less instability and should be mostly beneficial rain. All rain is progged move east by mid-morning with a much cooler and drier air mass in place behind the front. Highs are forecast in the 50s with breezy northwest winds before high pressure fully moves in Wednesday evening. That sfc high quickly gets pushed south into Thursday with a clipper system moving across the Northern Plains. This helps to tighten the pressure gradient and creates a windy day as low-level flow returns to the southwest. This will be the day to watch for elevated fire concerns area-wide with winds gusting to 30- 40mph along with temperatures trending warmer amid a dry air mass. Dry weather continues into the first part of the weekend along with warming temperatures. A more potent wave dives southeast across the central part of the country, which may bring some rain/snow to the area Saturday night into Sunday morning. PoPs have increased some with this system and the probabilities for snow accumulation look low at this time, but will need to continue to monitor. At the very least, more winter-like temperatures look to make a brief return before temperatures moderate by mid-week. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 544 PM CDT Tue Mar 10 2026 VFR conditions to start before showers and storms move towards terminals this evening and become more likely overnight. The initial round of showers/storms will largely be focused southeast of terminals, although KTOP/KFOE look to be clipped by some of this activity. More widespread showers and embedded thunderstorms develop between 07-09z, shifting east into Wednesday morning. MVFR cigs are likely Wednesday morning before VFR conditions return by early afternoon. Winds become gusty from the north-northwest overnight and remain so through the end of the TAF period. && .FIRE WEATHER... Issued at 246 PM CDT Tue Mar 10 2026 Fire headlines may be needed Thursday in some portion of the area with windy conditions likely gusting to 30-40mph. RH values are still in flux, leading to some uncertainty in where exactly we could get to 20% or lower, but this appears most favored in parts of north central and northeast KS. East central KS areas could possibly remain above 30%, but it still doesn't look like a good day for burning with the winds in place. Would expect to see very high rangeland fire danger area-wide at the very least at this point. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Picha AVIATION...Flanagan FIRE WEATHER...Picha
Hazardous weather outlook, Mar 10, 2:50 PM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 250 PM CDT Tue Mar 10 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-112000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 250 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. There is a risk for severe thunderstorms this evening primarily across areas along and southeast of the Interstate 35 corridor. The main concerns with the storms continues to be large hail and damaging winds. A tornado cannot be entirely ruled out as storms initially develop, but this is a very low threat. Parts of east central Kansas that have recently seen heavy rain and flooding could see renewed flooding from the heavy rainfall during the overnight period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are expected to set up across the area on Thursday. .SPOTTER MESSAGE Spotters are encouraged to report damaging hail or wind as well as rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Mar 10, 9:41 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Topeka KS
941 PM CDT Tue Mar 10 2026
KSZ054-058-110315-
Coffey-Lyon-
941 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT WESTERN COFFEY AND SOUTHEASTERN
LYON COUNTIES THROUGH 1015 PM CDT...
At 941 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to outdoor
objects and vegetation is possible.
Locations impacted include...
Burlington, New Strawn, Hartford, Gridley, Le Roy, and John Redmond
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3817 9596 3817 9621 3821 9622 3839 9575
3804 9559 3804 9596
TIME...MOT...LOC 0241Z 249DEG 43KT 3812 9610
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GriesemerSpecial weather statement, Mar 10, 9:47 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Topeka KS
947 PM CDT Tue Mar 10 2026
KSZ040-056-110315-
Douglas-Franklin-
947 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN AND
SOUTHEASTERN DOUGLAS COUNTIES THROUGH 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ottawa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down twigs or small limbs and blow
around objects. Hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Ottawa, Baldwin City, and Wellsville.
This includes Interstate 35 between mile markers 179 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3869 9507 3862 9507 3853 9533 3867 9539
3885 9506 3870 9506
TIME...MOT...LOC 0247Z 239DEG 23KT 3863 9528
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GriesemerSpecial weather statement, Mar 10, 10:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Topeka KS
1008 PM CDT Tue Mar 10 2026
KSZ055-056-058-059-110345-
Coffey-Franklin-Osage-Anderson-
1008 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN...NORTHERN
ANDERSON...SOUTHEASTERN OSAGE AND CENTRAL COFFEY COUNTIES THROUGH
1045 PM CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Strawn, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down twigs or small limbs and blow
around objects. Minor damage to vegetation is possible.
Locations impacted include...
Garnett, Burlington, Waverly, Richmond, Williamsburg, New Strawn,
Westphalia, John Redmond Reservoir, and Harris.
This includes Interstate 35 between mile markers 158 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3807 9575 3832 9590 3861 9540 3825 9513
TIME...MOT...LOC 0308Z 242DEG 49KT 3827 9574
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GriesemerSpecial weather statement, Mar 10, 10:37 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Topeka KS
1037 PM CDT Tue Mar 10 2026
KSZ040-056-058-059-110400-
Coffey-Douglas-Franklin-Anderson-
1037 PM CDT Tue Mar 10 2026
...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...ANDERSON...
SOUTHEASTERN DOUGLAS AND SOUTHEASTERN COFFEY COUNTIES THROUGH 1100 PM
CDT...
At 1037 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wellsville to 5 miles southeast of Colony.
Movement was east at 85 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down twigs or small limbs and blow
around objects. Minor damage to vegetation is possible.
Locations impacted include...
Ottawa, Baldwin City, Garnett, Wellsville, Richmond, Colony, Greeley,
Princeton, Lane, Rantoul, Westphalia, Kincaid, Lone Elm, and Harris.
This includes Interstate 35 between mile markers 174 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for east central
Kansas.
&&
LAT...LON 3878 9531 3877 9506 3804 9508 3804 9561
TIME...MOT...LOC 0337Z 269DEG 74KT 3873 9512 3801 9530
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GriesemerLocal storm report, Mar 10, 10:47 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1047 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM Tstm Wnd Gst 7 N Lone Elm 38.18N 95.24W
03/10/2026 M58 MPH Anderson KS Mesonet
From K-State Mesonet.
&&Local storm report, Mar 10, 10:49 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1049 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Tstm Wnd Dmg Garnett 38.28N 95.24W
03/10/2026 Anderson KS Emergency Mngr
Reports of power poles down and damage to
roofs in Garnett.
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:47 PM CDT | Special Weather Statement | TOP | Franklin | 28 min |
| Mar 10, 8:53 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 24 min |
| Mar 10, 9:08 PM CDT | Special Weather Statement | TOP | Franklin | 37 min |
| Mar 10, 9:15 PM CDT | Special Weather Statement | TOP | Osage | 30 min |
| Mar 10, 9:24 PM CDT | Special Weather Statement | TOP | Osage | 36 min |
| Mar 10, 9:41 PM CDT | Special Weather Statement | TOP | Coffey | 34 min |
| Mar 10, 9:47 PM CDT | Special Weather Statement | TOP | Franklin | 28 min |
| Mar 10, 9:55 PM CDT | Areal Flood Advisory | TOP | Coffey, Franklin, Osage | 68 min |
| Mar 10, 10:08 PM CDT | Special Weather Statement | TOP | Anderson, Coffey | 37 min |
| Mar 10, 10:37 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 23 min |
| Mar 11, 1:17 AM CDT | Fire Weather Watch | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 7 more | 12 hr |
| Mar 11, 12:57 PM CDT | Red Flag Warning | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 11 more | 35 hr |
Nearby
Flash Flood Warnings in Kansas, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.